You're not signed in

Sign in or register to join the Patient.co.uk Forums for advice and support.

in this discussion +6 following Follow this discussion

Bad Reaction to Co-codamol

I don't take regular pain killers but since a bad reaction I had to co-codamol I have avoided them since. I can't find anything on the web about allergies, and I was wondering if anyone else had a similar experience.

I'd taken the odd co-codamol from being about 12, and only really took probably one or two doses when I had a severe headache. My 17th birthday was one of these occasions, and as I'd planned some celebrations I took 2 co-codamol. 30 mins later I started with slight chest pains, felt dizzy and felt sick. So ill I went to bed and missed my lovely meal! Didn't really associate this to the tablets, as I'd taken them before without a reaction.

However, 2 years later, christmas eve, I had a bad headache and took 2 co-codamol because, again, I wanted to get on and enjoy the celebrations. This time, about 30 mins later, I began with more severe chest pains, I vomited, had tingling symptoms in my left arm, had problems getting my breath, felt clammy and hot and struggled to stand. It really alarmed my boyfriend, who called NHS Direct. They sent me straight to A and E as I'd described the symptoms of a heart attack. At the hospital they took blood tests, run an ECG but both came back blank. They sent me home and said \"you must have had a bad reaction to the tablets\". 3 hours later, after a sleep, I felt fine and proceeded with my christmas.

What worries me is that no one has actually confirmed whether or not it's an allergy or just a bad reaction or even coincidence. If I take co-codamol again, will the reaction be more severe? Is there somehow I can find out? (without obviously taking another dose!)

F Report Share
Support this with a vote _ 0

11 Replies

  • Guest

    My wife was diagnosed with gaulstones and was prescribed with co-codamol to take when the pain came.

    After taking the tablets she was doubled over with a pain under her ribcage.

    Recently she went for a meal with her father. When she developed a headache her father gave her some co-codamol tablets.

    Within minutes she had severe pain in her lower chest/stomach. This was accompanied by sickness, blueness of the hands and loss of conciessness.

    She thought it might have been the food. However last night she took a co-codamol tablet and woke up in the night with severe stomach pain.

    Obviously a bad reaction to the drug.

    _ 0 votes F Report Share < reply to Guest

  • Guest

    many years ago I had cutting chest pains after taking co codamol, I sat up one night for hours feeling like my stomach was twisting or wringing itself out in spasms.

    This happened to me a further time about a year later.

    Odly enough I have since taken this pain killer following surgery and had no problems with it, until tonight.

    I have been pescribed it for back pain and I have vowed not to take it again. I have been suffering terrible twisting spasms in my stomach also felt nausea and dizzyness sweating and shaking I had to lie down. The back pain is better but not worth the side effects or reaction whichever it was.

    _ 0 votes F Report Share < reply to Guest

  • Guest

    [b:a733fbcdc4] I too have suffered with the same cramps in my stomach coming in waves on &amp; off also with sickness &amp; again most of the time i'd been fine when taking them, it had just been on the odd occasion but i never had related it to the tabs till now. [/b:a733fbcdc4]

    _ 0 votes F Report Share < reply to Guest

  • Guest

    I take Co-Codamol for a prolapsed disc. 30/500 dose and only take one every 4 hours, but they do occasionally cause those symptoms. I took two last night after I ate and felt sick all evening and then have been sick all day today. this happens every now and again but its not a nice side effect. Probably shouldn't take them anymore.

    _ 0 votes F Report Share < reply to Guest

  • wildstaff

    [quote:47bbaff332=\"bette\"]many years ago I had cutting chest pains after taking co codamol, I sat up one night for hours feeling like my stomach was twisting or wringing itself out in spasms.

    This happened to me a further time about a year later.

    Odly enough I have since taken this pain killer following surgery and had no problems with it, until tonight.

    I have been pescribed it for back pain and I have vowed not to take it again. I have been suffering terrible twisting spasms in my stomach also felt nausea and dizzyness sweating and shaking I had to lie down. The back pain is better but not worth the side effects or reaction whichever it was.[/quote:47bbaff332] :roll: Ive suffered with the same symptoms after taking co-codamol. today I have picked up a prescription from my doctors after a phone consultation about ongoing pain in my knee, I did not look at what he had prescribed till I had got home. I shall not be tacking the tablets as I wose very frightened by my last experience after taking co-codamol.

    _ 0 votes F Report Share < reply to wildstaff

  • Guest

    I was taken into hospital last week after calling an ambulance with horrendous chest pains, feeling sick,clamy, my forarms having pins and needles and my fingers went into spasm. I was really frightened and thought I was having a heart attack or stroke. After loads of scans and tests nothing was found.

    Looking back, I had had a virus and took two co-codamol a few hours before this happened. I am now convinced that I had some awful reaction to these tablets and will never, ever take them again!!!!

    _ 0 votes F Report Share < reply to Guest

  • Guest

    These posts have made me feel a little better. 2 days ago i had a nagging lower back pain from jogging, a day later I went to the chemist and asked the fella there what was best to take and gave me some paracetamol. After taking 2 capsules my back pain, after an hour seemed to have completely vanished but then an hour later I started with chest pain, which got progressively worse, 4 hours later I was laid in bed and was in agony, this then passed and my back pain returned exactly as before. The following morning I went to the doctors and was checked out, everything he said was fine, so I have no other option but to put the agonisng chest pain down to the paracetamol.

    _ 0 votes F Report Share < reply to Guest

  • LuckyEddy50

    I have had it twice. The first time i never thought it was the coco because i had also taken a diclafenec too

    but today i took 2 coco 30/500 and got a pain in my right arm , dizzyness, and crushing chest pain, it feels like a gaul bladder attack but mine was removed in february this year so it cant be that. i thought i was going to have a heart attack. and felt weak and thought i might pass out. The coco are going back to the chemist now. I am going to stick to anadin extra from now on.

    _ 0 votes F Report Share < reply to LuckyEddy50

  • CharliParley

    I have the same problem, Although mine is just feeling faint and nauseous. I Have noticed that I tend to only get these feelings if I have taken 2 tablets...If I just take the one, it never effects me badly. I suppose it's just a slight "overdose" . If one isn't enough, take one and a half, it might be low enough of a dose to not effect you badly, but still numb your pain.

    _ 0 votes F Report Share < reply to CharliParley

  • cindy12

    I started getting flu like symptoms yesterday and by bedtime had the most stinking headache. I went to bed and woke up covered in sweat and the most excruciating pain under my right ribs and the twisting feeling as described above. I sat up on the edge of the bed and new I was about lose consciousness so laid back down and tried to stay calm and breath through the pain. It took about 30 minutes to subside and have never felt anything like it it my life, it was very scary and I thought I was going to die. The pains started coming back again but not as severe as before, so the whole episode lasted about one and a half hours. I suspected it was co-codamol and found this forum. I hardly ever write on forums but felt it was my duty to.

    I had taken ONE 30mg/500mg Co-Codamol for my headache before going to bed and it was probably the first time i had taken one as I deliberately stay away from Pharmaceutical drugs as much as possible. I thought taking one was not going to hurt.

    They were not my co-codamol, I had taken the 100 capsule box from my 78 year old Dad who is having a lot of them sent to him by his doctor and i think he is taking them because he thinks he has to. I will be getting him off them as fast as possible.

    _ 0 votes F Report Share < reply to cindy12

  • carole26030 »Guest

    I too was des patched to hospital via ambulance with pains in arm, severe chest pains and shortness of breath and lightheadiness. I had just eaten a curry take away and my pseudo heart attack was blamed on indigestion and I was sent home after tests for heart attack proved negative. However I had earlier taken 2 cocodamol to treat the pains in the arm which I now believe to be carpel tunnel. I had suffered similar, though not so severe, symptoms after taking corvonia cough medicine.

    _ 0 votes F Report Share < reply to carole26030

Back to top
k

Report as inappropriate

Thanks for your help!

k

Share this

Discussion Forums' Terms & Conditions